MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-7-0510
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During revision surgery in (b)(6) 2019 the possibility that the locking posterior of the insert was off by x-p was recognized.Additional info at (b)(6) 2019: the revision surgery is planned at (b)(6) 2019.This pi is for the right side of the knee.
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a scorpio insert was reported.The event was confirmed through review of the provided medical records and x-rays by a clinical consultant.Method & results: -device evaluation and results: -visual inspection the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted scorpio insert.From the photographs provided there was no obvious damage noted material analysis, dimensional and functional inspections were not performed as no devices were returned.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated "incomplete locking of the tibial bearing in the baseplate during primary right knee arthroplasty in may 2015, due to inadequate clearance of the posterior joint space from bone pieces, has contributed to bearing revision in jan 2019 about which no further info is available.Does the review identify any procedural related factors that contributed to the event? - incomplete locking of the tibial bearing in the baseplate during primary right knee arthroplasty through inadequate clearance of the posterior joint space from bone pieces does the review identify any patient related factors that contributed to the event? - none, but body weight is unknown does the review identify any device related factors that caused or contributed to the adverse event? - no device-related factors are associated with any of the implanted devices." -device history review: a product history review could not be performed as no lot information was provided.-complaint history review: a complaint history review could not be performed as no lot information was provided.Conclusions: a clinician review of the provided medical records states the following; "incomplete locking of the tibial bearing in the baseplate during primary right knee arthroplasty in may 2015, due to inadequate clearance of the posterior joint space from bone pieces, has contributed to bearing revision in jan 2019 about which no further info is available.Does the review identify any procedural related factors that contributed to the event? - incomplete locking of the tibial bearing in the baseplate during primary right knee arthroplasty through inadequate clearance of the posterior joint space from bone pieces does the review identify any patient related factors that contributed to the event? - none, but body weight is unknown does the review identify any device related factors that caused or contributed to the adverse event? - no device-related factors are associated with any of the implanted devices." the exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device, operative reports, clinical reports, histopathology reports, office notes and serial x-rays are needed to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During revision surgery in (b)(6) 2019, the possibility that the locking posterior of the insert was off by x-p was recognized.Additional info at 2019/jan/31: the revision surgery is planned at (b)(6) 2019/.This pi is for the right side of the knee.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8337601
Report Number0002249697-2019-01047
Device Sequence Number1500853
Product Code JWH
UDI-Device Identifier07613327030938
UDI-Public07613327030938
Combination Product (Y/N)N
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number82-7-0510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;